1 bericht / 0 nieuw
Lisa
afbeelding van Lisa
Offline
Laatst gezien: 1 jaar 5 maanden geleden
Lid sinds: 02/09/2008 - 13:05
Veroorzaken statinen gebrek aan vitamine D?

De spierpijn bij gebruik van statinen kan komen door gebrek aan Q10, maar ook door gebrek aan vitamine D.
Dat komt mogelijk door een te laag cholesterol (de grondstof voor vitamine D en veel belangrijke hormonen) en doordat bij een laag cholesterol de vertering en opname van vetten, en dus de opname van vetoplosbare vitaminen daarin, minder goed is.
(D lost in vet op, evenals A, E, K en Q10)).
Een van de symptomen van D-gebrek is spierpijn en spierzwakte.

In een studie kregen statine slikkers met pijn en een gebleken gebrek aan vitamine D, een hoge dosis vitamine D (50.000 iu per week, 12 weken lang), en de spierpijn verdween bij 92 % van deze statine slikkers.

Bron / artikel:
Do Statin Drugs Cause Vitamin D Deficiency?

By Gale Maleskey, MS, RD
Registered Dietitian

There’s new speculation that the very low cholesterol levels that can be attained with cholesterol-lowering statin drugs may contribute to vitamin D deficiency. That deficiency, in turn, seems to play a role in the muscle pain and weakness some people develop while taking statin drugs.

The connection? For one thing, our most important hormones depend upon adequate reserves of cholesterol for their production. And nowhere is this more important than as the precursor substance for the synthesis of vitamin D. The first step in the body’s production of vitamin D is the exposure of cholesterol in the skin to sunlight.

People with low cholesterol also have trouble digesting and absorbing fats, including fat soluble vitamins like D, so they may need to get more of these vitamins.

Vitamin D is necessary for numerous biochemical processes, including mineral metabolism. Deficiency has been linked to muscle weakness and pain in people of all ages.
Recently, researchers looked at the relationship between vitamin D levels and muscle pain in more than 600 people taking statin drugs. The found that, in those with muscle pain, blood vitamin D levels were generally lower and that more people — 64% — had low vitamin D levels, compared to people without muscle pain

What’s more, when the people with muscle pain and low vitamin D levels were treated with vitamin D at a dose of 50,000 IU each week for 12 weeks, the muscle pain disappeared in more than 92% of people. (The treatment raised vitamin D levels from an average of about 20 ng/ml to an average of 48 ng/ml. Experts consider 30 to 60 ng/ml as the preferred range.) (Ahmed, W et al. Transl Res. 2009 Jan;153(1):11-6.)

Statin drugs are known to cause muscle pain and weakness by depleting CoQ10, which is a crucial component of energy metabolism in cells. Now, it seems, the pain and weakness may be compounded by vitamin D deficiency. It’s important to get your levels checked and make sure you are getting enough vitamin D, especially if you take statin drugs and CoQ10 and still have muscle problems.

The Anti-Aging Bottom Line:
If you’re taking a statin drug, you’ll want to also take, every day, 100-200 mg of CoQ10 and at least 2,000 IU of vitamin D — more if you need it- to get your blood levels into the 30-60 ng/ml range.

http://www.stopagingnow.com/news/news_flashes/6843/Do-Statin-Drugs-Cause...

PS:
NB:
20 ng/ml = 50 nmol/L
30-60 ng/ml = 75-150 nmol/L
(in Nederland wordt in nmol per Liter gemeten)